Ask a doctor

Can Sculptra Cause Skin Flareups?

I have seb dermatitis which has not flared up in a very long time. I have had a flareup 4 weeks later each time I have gotten Sculptra. Is this a side effect that can happen?

Doctor Answers (4)

Sculptra and Flareups

+1

Thank you for your question. Trauma to your skin such as an injection can make the skin react or flare up. I would recommend using your medication for seb dermatitis.  I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Sculptra

+1

The skin flare ups you are describing may be more related to the needle injection itself rather than the actual Sculptra product.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Can Sculptra cause skin flareups?

+1

I do not think that having seborrheic dermatitis should cause you not to be able to have further Sculptra treatments.  Sculptra, when used correctly, can give great results that can last two to four years.  Your skin flare ups may have more to do with the needle injection than the actual Sculptra.  Sculptra is normally injected into the deeper tissues below the skin, so normally, it should not effect the skin's surface.  I would suggest discussing your problem with a dermatologist, as there may be ways to alleviate your flare ups after the Sculptra treatments. 

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

Juvederm is probably the safest filler.

+1

Hi.

With your history, you certainly should not get Sculptra again.  There are other reasons (such as the need for multiple treatments) that we don't use it.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.